Spotting after Mirena coil Removal

Patient

Q: I had mirena coil removed 4 weeks ago (post menopausal) and have had light bleeding and period cramps for 2 days. Is this normal?

Doctor

A:   Vaginal spotting happens more commonly in copper IUDs as compared to progesterone containing IUDS (e.g. Mirena). It is possible to experience menstrual irregularities after of IUD removal. However, I would still suggest for you to see your doctor to make sure there is no concurrent infection (infections can also present with spotting). I do hope this helps and I wish you well always.

Related Q&A

Q: I am on day 5 taking zactin 20mg fluoxetine for menopause symptoms and I decided I don't want to take them can I just...

Q: I had an abnormal pap smear returned as CIN 3. I have had a biopsy - waiting for results. What does all this mean I a...

Q: I have slight brownish, bloody discharge from one nipple. I am 64 years old. Is the chance of malignancy high?

Q: I have microscopic blood in my urine every once in a while. It seems to happen more often when I have intercourse. I ...

Q: I entered menopause 2 years ago and yesterday I found I was bleeding. I had vaginal ultrasound and endometrium line i...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews